Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Champix Cause Weight Loss And Loss Of Appetite?

I am on Champix and stopped smoking on the 24 of March. I am still on champix (asked dr for one more month) as I am still having cravings at times. Champix has all the side effects like nausea ext on me but I dont want to smoke so kept on. What does concern me - I am underweight and hoped to gain some weight when I stop, but I havent - I lost a kilo or two. I actually dont have a very good appetite on champix. Can this be due to the champix? Will I possibly gain some weight when I go off champix. (Medically there is nothing wrong with me, have been checked out completely with blood tests). Kind regards Carinda
Wed, 13 May 2015
Report Abuse
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Champix contains the active ingredient varenicline.

It has been noted to decrease the weight gain that is normally associated with smoking cessation so it is possible that it is contributing to your weight loss.

This means that you may regain weight when it is time for you to discontinue this medication.
You can consider the use of multivitamins that promote appetite to help you.

I hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pyrazines


Loading Online Doctors....
Can Champix Cause Weight Loss And Loss Of Appetite?

HI, thanks for using healthcare magic Champix contains the active ingredient varenicline. It has been noted to decrease the weight gain that is normally associated with smoking cessation so it is possible that it is contributing to your weight loss. This means that you may regain weight when it is time for you to discontinue this medication. You can consider the use of multivitamins that promote appetite to help you. I hope this helps